Tornadoes · United States · Texas · 2012
EF2 tornado, Atascosa, Texas, March 19, 2012
This EF2 tornado ran 5.0 miles across Bexar County on March 19, 2012, touching down at 8:22 PM CDT and reaching 100 yards wide. It killed nobody and injured 4.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- March 19, 2012
- Touchdown
- 8:22 PM CDT (01:22 UTC)
- Lifted
- 8:32 PM CDT (01:32 UTC)
- On the ground
- 10 minutes
- Path length
- 5.0 miles (8.0 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 4
- County
- Bexar County
- Touchdown point
- 29.245, -98.761
- Lift-off point
- 29.315, -98.784
- Record number
- 1203191922-01
What the Weather Service recorded
A deep upper level trough of low pressure and strong cold front moved into an area of deep boundary layer moisture. The system initially produced supercell thunderstorms which produced several tornadoes and large hail. There storms then transitioned into a quasi-linear convective system that produced heavy rainfall and flooding.
A supercell thunderstorm moved through southeastern Medina County and into southwestern Bexar County and produced three tornadoes. The first tornado touched down in Devine, the second in Natalia, and the third in Bexar County. The tornado in Bexar County destroyed eight homes (four single family and four mobile), caused major damage on five others, and minor damage on two more. Four people were injured by these storms in Bexar County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
20 minutes of warning. NWS EWX issued a tornado warning for this county at 01:02 UTC, 20 minutes before the tornado touched down, in force until 01:50 UTC.
The county was under a tornado watch, issued at 23:25 UTC and running to 05:53 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:00 UTC | 15:02 UTC | Flash Flood Watch | EWX |
| 23:25 UTC | 05:53 UTC | Tornado Watch | EWX |
| 01:02 UTC | 01:50 UTC | Tornado Warning | EWX |
| 01:56 UTC | 02:18 UTC | Tornado Warning | EWX |
| 05:20 UTC | 08:30 UTC | Flood Advisory | EWX |
| 05:53 UTC | 10:13 UTC | Severe Thunderstorm Watch | EWX |
| 06:24 UTC | 09:30 UTC | Flash Flood Warning | EWX |
| 06:41 UTC | 08:30 UTC | Flood Advisory | EWX |
| 06:59 UTC | 10:00 UTC | Flash Flood Warning | EWX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the tornado touched down at Mar 19, 6:21 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 19, 6:21 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT MON MAR 19 2012 .DISCUSSION... SEE AVIATION FOR 00Z TAF DISCUSSION. && .AVIATION... SEVERE THREAT TO APPROACH THE SAT/SST VCNTYS...BUT A GOOD SEPARATION OF CELLS COULD POSSIBLY SPARE THE AIRPORTS FOR THE FIRST WAVE. SECOND WAVE OF THUNDERSTORMS WILL BE MORE THOUROUGH WHEN A THICK AND HEAVY RAIN PRODUCING SQUALL LINE MOVES THROUGH. A BROKEN LINE OF CONVECTION IS ALSO EXPECTED TO SKIRT MAINLY NORTH OF THE AUS TERMINAL...BUT THERE IS ALSO A SLIGHT POSSIBILITY OF THE ACTIVITY MOVING UP FROM SAT TO ARRIVE LATE THIS EVENING BEFORE THE TEMPO GROUP KICKS IN. RAPID IMPROVEMENTS ARE EXPECTED AT AROUND DAYBREAK WITH SOME FAIR WEATHER TO OCCUR AT TIMES IN THE DAYTIME HOURS TUESDAY. WRAP-AROUND CLOUDS AND POSSIBLE ELEVATED CONVECTION COULD DEVELOP MAINLY LATER IN THE AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 401 PM CDT MON MAR 19 2012/ ..SEVERE WEATHER THREAT THROUGH LATE TONIGHT ACROSS SOUTH CENTRAL TEXAS... DISCUSSION... SEVERE WEATHER THREAT TO IMPACT SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING CONTINUING THROUGH THE OVERNIGHT HOURS. A TORNADO WATCH IS IN EFFECT THROUGH 10 PM THIS EVENING ACROSS THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY AS STRONG TO SEVERE STORMS DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT. THESE STORMS WILL CONTINUE DEVELOPING THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A PACIFIC FRONT AND AFFECT THE MOST POPULATED AREAS OF SOUTH CENTRAL TEXAS THIS EVENING THROUGH THE OVERNIGHT HOURS (9 PM THIS EVENING TO ABOUT 4 AM TUESDAY MORNING WITH LINGERING LIGHTEN STORM ACTIVITY THROUGH 7 AM OR 8 AM TUESDAY MORNING). HEAVY RAINS AND FLASH FLOODING IS ANTICIPATED THIS EVENING AND EARLY TUESDAY AS STORMS MOVE ACROSS SOUTH CENTRAL TEXAS...ESPECIALLY ALONG AND EAST OF A LINE FROM CASTELL TO KERRVILLE TO HONDO TO PEARSALL. THEREFORE...A FLASH FLOOD IS IN EFFECT FROM 6 PM THIS EVENING THROUGH LATE TUESDAY MORNING. UPPER LEVEL TROUGH ACROSS THE SOUTHWESTERN PORTION OF TEXAS THIS AFTERNOON IS PROGGED TO MOVE EASTWARD LATE THIS AFTERNOON AND EVENING AS SEVERAL SHORT WAVES AND ENERGY PULSES AID STORMS TO DEVELOP AND MATURE TO STRONG TO SEVERE THUNDERSTORMS. MAIN THREATS LATE THIS AFTERNOON AND EVENING WILL BE LARGE HAIL...DAMAGING WINDS AND TORNADOES. THESE THREATS WILL MOVE EASTWARD TONIGHT AS UPPER TROUGH SYSTEM PULLS NORTHEASTWARD AND PACIFIC FRONT MOVES OVER THE I35 CORRIDOR. AROUND MIDNIGHT...HEAVY SHOWER ACTIVITY IS ANTICIPATED TO BE A THREAT FOR AREAS ALONG THE I35 INCLUDING THE SAN ANTONIO AND AUSTIN METROPOLITAN AREAS. STORM RAINFALL AMOUNTS COULD RANGE FROM ONE TO TWO INCHES WEST OF HIGHWAY 281 WITH LESSER AMOUNTS ACROSS THE RIO GRANDE. HOWEVER...ALONG AND EAST OF HIGHWAY 281...2 TO 5 INCHES ARE POSSIBLE WITH UP TO 7 INCHES ACROSS ISOLATED LOCATIONS. IMPORTANT NOTE: NORTHEASTERN HILL COUNTRY INCLUDING TRAVIS COUNTY COULD EXPERIENCE THE HEAVIEST RAIN AMOUNTS. THE WEATHER SYSTEM IS EXPECTED TO MOVE AND EXIT THE LOCAL AREA BY MID MORNING/EARLY TUESDAY AFTERNOON. A SECOND AROUND OF LIGHT SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT AS WRAP-AROUND CONVECTION FROM THE EXITING UPPER TROUGH AFFECT THE HALF EASTERN HALF OF SOUTH CENTRAL TEXAS. WEATHER CONDITIONS TO IMPROVE WEDNESDAY THROUGH THE UPCOMING WEEKEND WITH PARTLY CLOUDY SKIES AND HIGHS IN THE UPPER 70S AND LOWER 80S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 72 53 69 49 / 100 60 30 20 10 AUSTIN BERGSTROM INTL AIRPORT 60 72 51 69 45 / 100 60 40 20 10 NEW BRAUNFELS MUNI AIRPORT 59 72 50 69 47 / 90 50 30 20 10 BURNET MUNI AIRPORT 55 69 49 66 48 / 100 50 30 20 10 DEL RIO INTL AIRPORT 56 70 46 71 47 / 60 10 10 10 - GEORGETOWN MUNI AIRPORT 56 69 51 66 47 / 100 50 30 20 10 HONDO MUNI AIRPORT 57 74 47 70 45 / 80 30 20 20 10 SAN MARCOS MUNI AIRPORT 60 71 52 69 48 / 100 50 30 20 10 LA GRANGE - FAYETTE REGIONAL 66 73 53 69 50 / 80 70 50 20 10 SAN ANTONIO INTL AIRPORT 60 73 51 70 49 / 90 40 30 20 10 STINSON MUNI AIRPORT 61 73 52 70 48 / 80 40 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Mar 19, 5:41 AM CDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CDT MON MAR 19 2012 TXZ183>185-202-203-217-218-228-201000- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 541 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT AS AN INTENSE UPPER LEVEL STORM SYSTEM AND COLD FRONT APPROACH FROM THE WEST. VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL TOTALS NEAR 2 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE DECREASING FROM THE WEST TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TUESDAY MORNING. TXZ171>173-186>194-204>209-219>225-201000- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 541 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT AS AN INTENSE UPPER LEVEL STORM SYSTEM AND COLD FRONT APPROACH FROM THE WEST. VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. A FLASH FLOOD WATCH IN EFFECT TONIGHT. LOCALLY HEAVY RAINFALL TOTALS OF 5-7 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE DECREASING FROM THE WEST LATE TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO TUESDAY MORNING.
In the hours before
Special weather statement, Mar 19, 7:10 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 710 PM CDT MON MAR 19 2012 TXZ203-204-200045- MEDINA-UVALDE- 710 PM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UVALDE AND NORTHWESTERN MEDINA COUNTIES UNTIL 745 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SABINAL...OR 15 MILES SOUTHWEST OF HONDO...MOVING NORTH AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SABINAL... D'HANIS... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 19, 7:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL LOST MAPLES STATE PARK 29.84N 99.59W
03/19/2012 E1.75 INCH BANDERA TX PARK SERVICE
&&
EVENT NUMBER EWX1200114
CJMLocal storm report, Mar 19, 7:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL DILLEY 28.67N 99.17W
03/19/2012 E1.75 INCH FRIO TX PUBLIC
&&
EVENT NUMBER EWX1200115
CJMSpecial weather statement, Mar 19, 7:27 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 727 PM CDT MON MAR 19 2012 TXZ185-187-203-200115- BANDERA-REAL-UVALDE- 727 PM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA...CENTRAL UVALDE AND SOUTHERN REAL COUNTIES UNTIL 815 PM CDT... AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VANCE TO REAGAN WELLS TO CLINE...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LEAKEY... VANDERPOOL... REAGAN WELLS... RIO FRIO... GARNER STATE PARK... TUFF... CONCAN... LOST MAPLES STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 19, 7:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 7 W CASTROVILLE 29.35N 98.99W
03/19/2012 E0.25 INCH MEDINA TX AMATEUR RADIO
&&
EVENT NUMBER EWX1200116
CJMLocal storm report, Mar 19, 8:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TORNADO 2 SSW LYTLE 29.21N 98.81W
03/19/2012 MEDINA TX TRAINED SPOTTER
POWER FLASHES AND OVERTURNED SEMI TRAILER AT I-35 MILE
MARKER 127.
&&
EVENT NUMBER EWX1200117
CJMThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Del Rio, TX (KDRT), 00:00Z
1.4 hours before the tornado, 201 km from the path. March 20, 2012.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -180 J/kg
- Surface CAPE
- 672 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
- 0-3 km lapse rate
- 6.7 K/km
Del Rio, TX (KDRT), 12:00Z
10.6 hours after it, 201 km from the path. March 20, 2012.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -64819 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -193 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.2 K/km
The surface observations
Castroville (CVB), 10 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:35 UTC | 77 | 64.4 | 110° 8 kt | 15 | 1001.4 | |
| 23:55 UTC | 77 | 64.4 | 130° 12 kt | 16 | 1001.7 | |
| 00:15 UTC | 77 | 64.4 | 140° 10 kt | 14 | 1001.7 | -RA |
| 00:35 UTC | 75.2 | 66.2 | 120° 14 kt | 18 | 1001.4 | -RA |
| 00:55 UTC | 73.4 | 68 | 130° 13 kt | 22 | 1001.4 | TSRA |
| 01:15 UTC | 71.6 | 69.8 | 120° 16 kt | 24 | 1000.7 | +TSRA |
| 01:35 UTC | 69.8 | 68 | 100° 15 kt | 19 | 1001.4 | +VCTSRA |
| 01:55 UTC | 71.6 | 69.8 | 120° 13 kt | 19 | 1001.4 | VCTS |
| 02:15 UTC | 71.6 | 69.8 | 110° 14 kt | 22 | 1001.4 | BR |
| 02:35 UTC | 71.6 | 69.8 | 110° 14 kt | 20 | 1000.7 | |
| 02:55 UTC | 71.6 | 69.8 | 120° 12 kt | 18 | 1000.7 | |
| 03:15 UTC | 71.6 | 69.8 | 120° 8 kt | 16 | 1002 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Austin/San Antonio radar (KEWX), 86 km away, was scanning. The volume nearest the touchdown began at 01:22 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:39 UTC | HAIL 1.75 | 6 Ese Frio Town | Frio, TX | INTERSECTION OF US57 AND FM140 WALL CLOUD WENT OVER HOUSE |
| 23:46 UTC | HAIL 1.75 | 2 S Pearsall | Frio, TX | DAMAGE TO PICKUP ON FM1582 |
| 00:41 UTC | HAIL 0.25 | 7 W Castroville | Medina, TX | |
| 01:06 UTC | TORNADO | 2 Ssw Lytle | Medina, TX | POWER FLASHES AND OVERTURNED SEMI TRAILER AT I-35 MILE MARKER 127. |
| 01:20 UTC | TORNADO | 3 Nnw Devine | Medina, TX | POWERLINES KNOCKED DOWN AT COUNTY ROAD 664 AND 5710 NEAR DEVINE. |
| 01:30 UTC | TORNADO | 2 Ese Lacoste | Bexar, TX | POSSIBLE TORNADO DAMAGE OF 6 HOMES ON TED WILLIAMS AND OBRIEN ROAD...AND LADD ROAD. TWO NON-LIFE THREATENING INJURIES WERE REPORTED. |
| 01:43 UTC | HAIL 0.5 | 1 S Sea World | Bexar, TX | HALF INCH SIZE HAIL NEAR SEA WORLD. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2012 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of March 19, 2012
9 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 19 | 6:55 AM CDT | EF0 | Jewell, KS | 0.8 | 40 | $50,000 | ||
| March 19 | 6:25 PM CDT | EF0 | Waseca, MN | 6.5 | 100 | $350,000 | ||
| March 19 | 7:50 PM CDT | EF2 | Medina, TX | 3.5 | 440 | |||
| March 19 | 8:05 PM CDT | EF1 | Medina, TX | 7.0 | 50 | |||
| March 19 | 8:20 PM CDT | EF0 | Sequoyah, OK | 0.1 | 50 | |||
| March 19 | 9:52 PM CDT | EF1 | Crawford, AR | 13.0 | 400 | $2,000 | ||
| March 19 | 10:20 PM CDT | EF0 | Washington, AR | 1.0 | 100 | $5,000 | ||
| March 19 | 12:55 AM CDT | EF0 | Bexar, TX | 0.8 | 10 | |||
| March 19 | 12:59 AM CDT | EF0 | Bexar, TX | 0.3 | 10 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.